Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 5, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Apr 18, 2008, 8:23 PM CDT for Clayton County, Iowa. It took effect at Apr 19, 2008, 3:00 AM CDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2008, 8:23 PM CDT (01:23 UTC)
- In effect from
- Apr 19, 2008, 3:00 AM CDT
- Expired
- Apr 20, 2008, 3:35 PM CDT
- In force
- 37 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
County Clayton County, IA
The radar
The La Crosse radar (KARX), 109 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey River at Garber (GRBI4). The gauge peaked at 17.56 ft at Apr 19, 2008, 2:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05412500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 190123 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 823 PM CDT FRI APR 18 2008 ...THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING LOCATIONS... TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...MINOR FLOODING IS FORECAST... .HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE IAC043-191123- /O.NEW.KARX.FL.W.0005.080419T0800Z-080421T2100Z/ /GRBI4.1.ER.080419T0800Z.080420T0000Z.080421T0900Z.NO/ 823 PM CDT FRI APR 18 2008 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLOOD WARNING FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 7 PM FRIDAY THE STAGE WAS 15.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW MORNING AND CONTINUE TO CREST NEAR 18.1 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING. * AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$
7 follow-up statements
000 WGUS83 KARX 190916 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 416 AM CDT SAT APR 19 2008 ...THE FLOOD WARNING CONTINUES FOR... TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .HEAVY RAIN THAT FELL ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE IAC043-191916- /O.CON.KARX.FL.W.0005.000000T0000Z-080421T2100Z/ /GRBI4.1.ER.080419T0154Z.080420T0600Z.080421T0900Z.NO/ 416 AM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 AM SATURDAY THE STAGE WAS 17.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 18.1 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY MONDAY MORNING. * AT 19.0 FEET...COUNTY ROAD X3C AT THE SOUTH END OF GARBER BECOMES INUNDATED. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$ DAS
000 WGUS83 KARX 191731 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1231 PM CDT SAT APR 19 2008 ...THE FLOOD WARNING CONTINUES FOR... BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...THE FLOOD WARNING CONTINUES FOR... BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU COUNTIES ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE......MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC053-200331- /O.EXT.KARX.FL.W.0006.000000T0000Z-080421T1559Z/ /BRFW3.1.ER.080419T0853Z.080420T0000Z.080421T0359Z.NO/ 1231 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER AT BLACK RIVER FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11 AM SATURDAY THE STAGE WAS 49.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 47.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 50.0 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE TOMORROW EVENING. * AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE. $$ WIC063-121-200331- /O.CON.KARX.FL.W.0007.080421T2024Z-080424T0200Z/ /GALW3.1.ER.080421T2024Z.080422T1200Z.080423T1400Z.NO/ 1231 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER NEAR GALESVILLE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11 AM SATURDAY THE STAGE WAS 8.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND CONTINUE TO CREST NEAR 12.5 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY MORNING. * AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. $$ IAC043-200331- /O.EXT.KARX.FL.W.0005.000000T0000Z-080421T1500Z/ /GRBI4.1.ER.080419T0154Z.080420T0600Z.080421T0300Z.NO/ 1231 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 11 AM SATURDAY THE STAGE WAS 17.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 17.8 FEET BY TONIGHT JUST AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE TOMORROW EVENING. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$
000 WGUS83 KARX 192103 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 403 PM CDT SAT APR 19 2008 ...THE FLOOD WARNING CONTINUES FOR... BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU COUNTIES TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC053-200703- /O.CON.KARX.FL.W.0006.000000T0000Z-080421T1559Z/ /BRFW3.1.ER.080419T0853Z.080420T0000Z.080421T0359Z.NO/ 403 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER AT BLACK RIVER FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 PM SATURDAY THE STAGE WAS 48.9 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 47.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 49.2 FEET BY THIS EVENING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE TOMORROW EVENING. * AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE. $$ WIC063-121-200703- /O.CON.KARX.FL.W.0007.080421T2024Z-080424T0200Z/ /GALW3.1.ER.080421T2024Z.080422T1200Z.080423T1400Z.NO/ 403 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER NEAR GALESVILLE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 PM SATURDAY THE STAGE WAS 8.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY LATE MONDAY AFTERNOON AND CONTINUE TO CREST NEAR 12.5 FEET BY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE WEDNESDAY MORNING. * AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. $$ IAC043-200703- /O.CON.KARX.FL.W.0005.000000T0000Z-080421T1500Z/ /GRBI4.1.ER.080419T0154Z.080420T0600Z.080421T0300Z.NO/ 403 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 3 PM SATURDAY THE STAGE WAS 17.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CONTINUE RISING WITH A CREST NEAR 17.8 FEET BY TONIGHT JUST AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE TOMORROW EVENING. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$
000 WGUS83 KARX 200223 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 923 PM CDT SAT APR 19 2008 ...THE FLOOD WARNING CONTINUES FOR... BLACK RIVER AT BLACK RIVER FALLS AFFECTING JACKSON COUNTY BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU COUNTIES TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE......MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC053-201223- /O.EXT.KARX.FL.W.0006.000000T0000Z-080420T2024Z/ /BRFW3.1.ER.080419T0853Z.080419T1800Z.080420T0824Z.NO/ 923 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER AT BLACK RIVER FALLS. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 PM SATURDAY THE STAGE WAS 48.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 47.0 FEET. * THE RIVER WILL CONTINUE TO FALL AND IS EXPECTED TO FALL BELOW FLOOD STAGE BY EARLY TOMORROW MORNING. * AT 47.0 FEET...SOME RURAL ROADS MAY BEGIN TO FLOOD INCLUDING COUNTY HIGHWAY VV DOWNSTREAM NEAR THE LA CROSSE COUNTY LINE. $$ WIC063-121-201223- /O.EXT.KARX.FL.W.0007.080421T1700Z-080423T1200Z/ /GALW3.1.ER.080421T1700Z.080422T0000Z.080423T0000Z.NO/ 923 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER NEAR GALESVILLE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 PM SATURDAY THE STAGE WAS 8.3 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY MONDAY AFTERNOON AND CREST NEAR 12.5 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING. * AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. $$ IAC043-201223- /O.EXT.KARX.FL.W.0005.000000T0000Z-080421T1800Z/ /GRBI4.1.ER.080419T0154Z.080420T0600Z.080421T0600Z.NO/ 923 PM CDT SAT APR 19 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 8 PM SATURDAY THE STAGE WAS 17.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER WILL CONTINUE RISING AND CREST NEAR 17.9 FEET TONIGHT JUST AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE MONDAY JUST AFTER MIDNIGHT. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$
000 WGUS83 KARX 200826 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 326 AM CDT SUN APR 20 2008 ...THE FLOOD WARNING CONTINUES FOR... TURKEY RIVER AT ELKADER AFFECTING CLAYTON COUNTY TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...THE FLOOD WARNING CONTINUES FOR... BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU COUNTIES ...MINOR FLOODING IS OCCURRING AND WILL CONTINUE... .HEAVY RAINS THAT FELL ACROSS THE AREA THE PAST COUPLE OF DAYS HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC063-121-201826- /O.CON.KARX.FL.W.0007.080421T1700Z-080423T1200Z/ /GALW3.1.ER.080421T1700Z.080422T0000Z.080423T0000Z.NO/ 326 AM CDT SUN APR 20 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER NEAR GALESVILLE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2 AM SUNDAY THE STAGE WAS 8.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AFTERNOON AND CONTINUE TO CREST NEAR 12.5 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY EVENING. * AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. $$ IAC043-201826- /O.EXT.KARX.FL.W.0008.000000T0000Z-080420T2042Z/ /EKDI4.1.ER.080420T0310Z.080420T0615Z.080420T0842Z.NO/ 326 AM CDT SUN APR 20 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT ELKADER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2 AM SUNDAY THE STAGE WAS 12.1 FEET. * MINOR FLOODING IS OCCURRING AND NONFLOOD FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY EARLY THIS MORNING. * AT 12.0 FEET...MINOR FLOODING OCCURS IN AREAS NEAR THE RIVER. $$ IAC043-201826- /O.EXT.KARX.FL.W.0005.000000T0000Z-080421T1215Z/ /GRBI4.1.ER.080419T0154Z.080419T1900Z.080421T0015Z.NO/ 326 AM CDT SUN APR 20 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 2 AM SUNDAY THE STAGE WAS 17.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$ DAS
000 WGUS83 KARX 201615 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1115 AM CDT SUN APR 20 2008 ...THE FLOOD WARNING CONTINUES FOR... BLACK RIVER NEAR GALESVILLE AFFECTING LA CROSSE AND TREMPEALEAU COUNTIES TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY ...MINOR FLOODING IS FORECAST......MINOR FLOODING IS FORECAST... .HEAVY RAIN ACROSS THE AREA HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... THIS FLOOD WARNING WILL REMAIN IN EFFECT UNTIL WATER LEVELS FALL BACK BELOW FLOOD STAGE. IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE PREPARED TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DONT DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE WIC063-121-210215- /O.EXT.KARX.FL.W.0007.080422T0000Z-080423T0000Z/ /GALW3.1.ER.080422T0000Z.080422T0600Z.080422T1200Z.NO/ 1115 AM CDT SUN APR 20 2008 THE FLOOD WARNING CONTINUES FOR THE BLACK RIVER NEAR GALESVILLE. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10 AM SUNDAY THE STAGE WAS 9.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO CREST NEAR 12.1 FEET BY TUESDAY JUST AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * AT 12.0 FEET...FLOODING MAINLY IMPACTS WILDLANDS AND AGRICULTURAL PASTURE LAND. HOWEVER THE APPROACH TO THE SOUTH END OF THE COUNTY ROAD VV BRIDGE OVER THE BLACK RIVER MAY BE FLOODED. $$ IAC043-210215- /O.EXT.KARX.FL.W.0005.000000T0000Z-080421T0600Z/ /GRBI4.1.ER.080419T0154Z.080419T1900Z.080420T1800Z.NO/ 1115 AM CDT SUN APR 20 2008 THE FLOOD WARNING CONTINUES FOR THE TURKEY RIVER AT GARBER. * UNTIL FURTHER NOTICE...OR THE WARNING IS CANCELLED. * AT 10 AM SUNDAY THE STAGE WAS 17.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY THIS AFTERNOON AND CONTINUE TO CREST NEAR 17.0 FEET BY EARLY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THIS AFTERNOON. * AT 17.0 FEET...MINOR FLOODING BEGINS IN THE COMMUNITIES OF GARBER, OSTERDOCK AND MILLVILLE. $$
000 WGUS83 KARX 202035 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 335 PM CDT SUN APR 20 2008 ...THE FLOOD WARNING IS CANCELLED FOR... TURKEY RIVER AT GARBER AFFECTING CLAYTON COUNTY .RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE...THEREFORE THE FLOOD WARNING HAS BEEN CANCELED. THIS WILL BE THE LAST STATEMENT ISSUED FOR THIS EVENT FOR LOCATIONS LISTED ABOVE. FOR THIS...AND A WEALTH OF OTHER RIVER AND WEATHER INFORMATION... VISIT OUR WEBSITE AT WEATHER.GOV/LACROSSE IAC043-202105- /O.CAN.KARX.FL.W.0005.000000T0000Z-080421T0600Z/ /GRBI4.1.ER.080419T0154Z.080419T1900Z.080420T1447Z.NO/ 335 PM CDT SUN APR 20 2008 THE FLOOD WARNING IS CANCELLED FOR THE TURKEY RIVER AT GARBER. * AT 3 PM SUNDAY THE STAGE WAS 16.7 FEET. * FLOOD STAGE IS 17.0 FEET. THE RIVER CRESTED AT 17.56 FT AT 2 PM ON SATURDAY $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Apr 18, 3:22 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Apr 18, 3:22 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 322 PM CDT FRI APR 18 2008 .SHORT TERM...TODAY THROUGH MONDAY NIGHT CONCERNS FOR THIS FORECAST PERIOD ARE WHEN THE RAIN WILL END...THEN THE TIMING OF THE COLD FRONT MOVING INTO THE REGION MONDAY. 19Z WATER VAPOR IMAGERY SHOWED A CUT-OFF LOW OVER EASTERN KANSAS WITH LARGE SHIELD OF MOISTURE TO ITS EAST...ADVECTING INTO THE UPPER MISSISSIPPI VALLEY FROM THE GULF OF MEXICO. ALSO...18Z SURFACE ANALYSIS PLACED THE LOW PRESSURE CENTER OVER SOUTHERN IOWA... WHILE REGIONAL RADARS SHOWED LARGE AREA OF RAIN SHOWERS EXTENDING FROM ACROSS IOWA INTO NORTHERN WISCONSIN. THE LOW PRESSURE SYSTEM IS CLOSE TO BEING VERTICALLY STACKED... THEREFORE PROGRESSION AWAY FROM THE AREA WILL BE SLOW. AS THE SYSTEM MOVES EASTWARD INTO ILLINOIS TONIGHT...THE MAIN AREA OF MOISTURE TRANSPORT WILL ALSO SHIFT EAST. 18.12Z MODELS PRETTY IN CHECK WITH THIS SYSTEM...AND DO DEPICT QG FORCING ALONG WITH ISENTROPIC LIFT INTO THE DAY SATURDAY...ALTHOUGH THESE SIGNALS DO WEAKEN THROUGH THE DAY. THEREFORE...DO EXPECT RAIN SHOWERS TO PERSIST THROUGH SATURDAY...THEN THE SYSTEM WILL WEAKEN AND FINALLY MOVE AWAY FROM THE AREA SATURDAY NIGHT. THE AREA WILL BE UNDER A WEAK RIDGE BRIEFLY ON SUNDAY INTO MONDAY. A LARGE UPPER LEVEL TROUGH BEGINS TO TAKE PLACE OVER THE WESTERN PART OF THE COUNTRY SO WARM AIR ADVECTION WITH SOUTHERLY FLOW WILL AFFECT THE AREA...SO TEMPERATURES SHOULD RISE TO ABOVE NORMAL VALUES...IN THE 60S AND EVEN LOW 70S FOR SUNDAY AND MONDAY. THE NEXT CONCERN IS A COLD FRONT MOVING ACROSS THE AREA FOR THE BEGINNING OF THE WORK WEEK. MODELS HAVE BEEN TRENDING TOWARDS A SLOWER EASTWARD PROGRESSION OF THE COLD FRONT THAN IN PREVIOUS FORECASTS...SO HAVE ADJUSTED PRECIPITATION CHANCES FOR MONDAY MORNING AS BEST MOISTURE TRANSPORT WILL STAY WEST OF THE FORECAST AREA. THEN ALTHOUGH THE FRONT WILL STILL BE WEST OF THE AREA MONDAY NIGHT...NOSE OF 850MB MOISTURE TRANSPORT WILL BE JUST SOUTH OF THE FORECAST AREA...TO BRING AN INCREASED CHANCE FOR SHOWERS/THUNDERSTORMS OVERNIGHT. ANOTHER QUESTION WITH THIS SYSTEM IS THE THREAT FOR SEVERE THUNDERSTORMS. 0-6 KM SHEAR DOES EXCEED 40KTS AND MU CAPES BUILD UP TO 900 J/KG ACROSS THE FORECAST AREA ON MONDAY. HOWEVER...AS THE FRONTAL PASSAGE LOOKS TO BE DURING THE OVERNIGHT HOURS INTO TUESDAY MORNING...TIMING MAY BE OFF A BIT MUCH TO HAVE SEVERE POTENTIAL ACROSS THE AREA. .LONG TERM...TUESDAY THROUGH FRIDAY THIS TIME PERIOD BEGINS WITH FRONTAL PASSAGE ACROSS THE AREA TUESDAY MORNING. 18.00Z ECMWF/GEFS PLACES THE FRONTAL PASSAGE THROUGH THE FORECAST AREA MONDAY NIGHT AND TUESDAY. MOISTURE TRANSPORT WILL SHIFT EAST OF THE FORECAST AREA ON TUESDAY UNDER A 35 KT JET AT 850MB. DUE TO THIS SLOWING TREND...HAVE ADJUSTED PRECIPITATION CHANCES ACCORDINGLY. THE HIGHEST MOISTURE AND LIFT WILL BE NORTH AND EAST OF THE AREA TUESDAY NIGHT...ALLOWING FOR AN END OF THE RAIN AND FOR HIGH PRESSURE TO BUILD IN...HOWEVER...DUE TO THE SLOWING TREND OF THE FRONTAL PASSAGE...HAVE DECIDED TO KEEP SMALL POPS IN THE FORECAST FOR TUESDAY NIGHT. WILL ALSO BE SUBSIDENCE ACROSS THE AREA BEHIND THE COLD FRONT SO WEDNESDAY LOOKS TO BE DRY. BY THIS TIME...A LARGE LONGWAVE TROUGH HAS TAKEN RESIDENCE ACROSS THE WESTERN TWO-THIRDS OF THE COUNTRY... WHICH WILL LEAD TO ACTIVE WEATHER FOR THE REMAINDER OF THE PERIOD. MODELS ARE DEPICTING ANOTHER SURFACE LOW PRESSURE SYSTEM THAT WILL DEVELOP OVER THE SOUTHERN PLAINS THURSDAY THEN WILL ADVECT NORTHEASTWARD TOWARDS THE FORECAST AREA THAT WILL LEAD TO A WET WEEKEND. .AVIATION... LOW PRESSURE AT THE SURFACE AND ALOFT IS EXPECTED TO TRACK SLOWLY ACROSS THE UPPER MISSISSIPPI VALLEY TONIGHT INTO SATURDAY. A LARGE AMOUNT OF MOISTURE WRAPPING AROUND THIS SYSTEM SHOULD SUSTAIN RAIN ALONG WITH IFR AND MVFR CONDITIONS THROUGH 18Z SATURDAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...BROOKS AVIATION..........THOMPSON
Hazardous weather outlook, Apr 18, 3:55 PM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 355 PM CDT FRI APR 18 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-191100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 355 PM CDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT WIDESPREAD RAIN IS EXPECTED ACROSS THE AREA TONIGHT...WITH ADDITIONAL RAINFALL AMOUNTS OF A QUARTER OF AN INCH TO A HALF OF AN INCH. WATER LEVELS ON RIVERS AND CREEKS ARE EXPECTED TO REMAIN HIGH AS A RESULT OF RAINFALL RUNOFF. WHILE FLOODING IS NOT ANTICIPATED AT THIS TIME...THOSE WITH INTERESTS NEAR RIVERS OR CREEKS WILL WANT TO REMAIN VIGILANT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL CONTINUE TO FALL ACROSS THE AREA THROUGH SATURDAY. RAINFALL TOTALS FROM FRIDAY THROUGH EARLY SATURDAY COULD BE AS MUCH AS 1 TO 2 INCHES...PERHAPS HIGHER IN SOME LOCATIONS. THIS WILL RESULT IN RISING WATER FOR AREA CREEKS AND RIVERS. WHILE FLOODING IS NOT ANTICIPATED AT THIS TIME...THOSE WITH INTERESTS NEAR RIVERS OR CREEKS WILL WANT TO REMAIN VIGILANT. ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA EARLY NEXT WEEK... BRINGING A CHANCE FOR THUNDERSTORMS MONDAY AND TUESDAY. WHILE IT IS STILL TOO EARLY TO DETERMINE EXACT DETAILS...IT APPEARS THERE WILL BE A CHANCE FOR SOME OF THESE STORMS TO BECOME STRONG...OR EVEN SEVERE. TIMING OF THE FRONT APPEARS TO BE SLOWER THAN PREVIOUSLY FORECAST...WHICH COULD HAVE IMPLICATIONS ON THE EVENTUAL TIMING AND DEGREE OF ANY SEVERE WEATHER POTENTIAL. THIS SITUATION WILL HAVE TO BE MONITORED OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SUNDAY...BUT MAY BE NECESSARY EARLY IN THE WEEK. REPORTS OF RAINFALL AMOUNTS OR RIVER LEVELS WOULD BE GREATLY APPRECIATED INTO SATURDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.